question-icon

Can methylprednisolone cause a problems while taking Warfarin Sodium. I

default
Posted on Thu, 24 Jan 2019
Question: Can methylprednisolone cause a problems while taking Warfarin Sodium. I went to doctor upon waking and not being able to hear..Not even my own voice. He gave me methylprednisolone... I am taking Warfarin.Will these 2 drugs have bad interactions? OR OTHER SUGGESTIONS?
doctor
Answered by Dr. Vaishalee Punj (1 hour later)
Brief Answer:
Risk of increased bleeding

Detailed Answer:
Hello and welcome to Ask a Doctor service.

I have reviewed your query and here is my advice.

Methylprednisone can increase the bleeding tendencies when taken for prolonged periods. The metabolism of warfarin can be decreased when combined with methylprednisone. Therefore INR should be monitored regularly when taking methylprednisone and warfarin together. If needed, dose of warfarin or methylprednisone is to be decreased. You can discuss with your treating doctor about it and get the doses changed.

Hope this helps. Let me know if I can assist you further.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2497 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can methylprednisolone cause a problems while taking Warfarin Sodium. I

Brief Answer: Risk of increased bleeding Detailed Answer: Hello and welcome to Ask a Doctor service. I have reviewed your query and here is my advice. Methylprednisone can increase the bleeding tendencies when taken for prolonged periods. The metabolism of warfarin can be decreased when combined with methylprednisone. Therefore INR should be monitored regularly when taking methylprednisone and warfarin together. If needed, dose of warfarin or methylprednisone is to be decreased. You can discuss with your treating doctor about it and get the doses changed. Hope this helps. Let me know if I can assist you further. Dr Vaishalee